Hi all, new to the board. I was just wondering whether you or someone you know had been treated with the drug Kenalog 40. This is a cortisteriod drug used to stop inflammation/pain. My experience were totally fantastic as far as stopping the pain. But the after effects sucked big time . I would appreciate hearing from anyone whether it was you or someone you know who may have been treated with this drug Kenalog 40 through PM. I would never recommend this druor would I have ever taken it had I been properly informed what the side effect would be. Properly or not in a proper content he never told me nothing about the drug. He never mention the name of this drug...now I wonder why...now I know why.
Hi there, and welcome. I did have this drug injected in my cervical spine as an epidural on two different occasions. I did not suffer any side effects from it, but it also did not help with my pain. I'm not sure what side effects you are referring to. Can you be more specific? I don't really know much about it, but my doctor had told me that it was similar to a cortisone injection.
The first 5 were done as he was total...the final 6th injection that I had to wait 6 weeks to finally get. He tells me he was going to inject differently.... so if I felt something alittle strange/different it would be that he was injecting my back this time....Of course I ask why...when things were going so well....( I had felt a remarkable difference after the first injection and rather he stick to the same method...but he said I think it will do you good..."what patient would say no to that". So it was the epidural he injected....WRONG!...just 5 months prior had another PM injected the epidural space...in the same place.
Sorry for the length of my post. I only want you to have the full picture. My side effect were sudden swelling after the 6th injection. Immediate swelling would fit a lot better...if I would have waited in his office instead of leaving as people would normally do following their visit the swelling would have been present. Instead my hubby and I left. The ride home took approx 15 minutes...my body swelled up like the Michelin Man..THis swelling after 11 years is still with me...most people who had injections of Kenalog the normal complaint is an indention in the injection area. Some swelling but mostly a unslightly dent in the buttocks or arms...someone even complaint of having a shot for an eye problem where it left a dent. This may be more then you wanted to hear but it may help you or someone else...this drug should be taken off the market...sure it has help people like myself for the pain...but the side effects a damaging.
Hi Toonces1...Like I didn't write enough in my first post. But I did want to explain my resons for the injections. My pain was caused by an injury to the piriformis muscle. In case your unfamiliar with the name. It a muscle located deepppppppppp into the cheek of the buttocks. Actually this muscle and its injury are normally mistaken as common sciatic pain. This was what happened to me, having gone untreated for for ten long years lead me to deal with chronic buttock/leg pain.
My shots were to be scheduled for 6 weeks.......had five and suddenly my 6th was put on hold. This is mainly what I feel caused my swelling. I read where a sudden disruption in the use of Kenalog 40 will cause the patient problems. You might ask why did the doctor put off the 6th shot....he was moving his office location. I explained in the begin that he was only to inject directly into the piriformis muscle only. Since the sciatic nerve was the problem.
Wow, that sounds awful for the swelling to be with you that long. I wonder if it has a different effect if it is injected into a muscle area rather than into the spine. I probably had a much smaller dose than you did, and I only had two. I will be more cautious about this drug. I have had cortisone in my shoulders, too, and didn't have any problems with that. That has been around for a long time, so maybe it's a better option.